Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 2, 2017, 3:24 PM MDT for Hooker County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 3:24 PM MDT (21:24 UTC)
- Expired
- Aug 2, 2017, 4:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
County Hooker County, NE
The radar
The North Platte radar (KLNX), 32 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133
WWUS83 KLBF 022124
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
424 PM CDT WED AUG 2 2017
NEZ024-025-022215-
Hooker NE-Thomas NE-
424 PM CDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 515 PM
CDT/415 PM MDT/...
At 423 PM CDT/323 PM MDT/, Doppler radar was tracking a strong
thunderstorm 5 miles west of Mullen, moving east southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mullen, Seneca, Hecla and Kelso.
This includes the following highways...
Highway 2 between mile markers 175 and 199.
Highway 97 between mile markers 54 and 70.
A severe thunderstorm watch remains in effect until 1000 PM CDT/900
PM MDT/ for north central and west central Nebraska.
LAT...LON 4209 10084 4208 10073 4178 10086 4196 10128
4209 10122
TIME...MOT...LOC 2123Z 290DEG 20KT 4202 10115
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:04 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 2, 2:04 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 304 PM CDT Wed Aug 2 2017 .SYNOPSIS... Issued at 300 PM CDT Wed Aug 2 2017 H5 analysis this morning had closed low pressure over Hudson Bay with a low amplitude trough extending south into the Great Lakes. West of the low, a shortwave trough was located over southern Saskatchewan with a secondary wave located near the Black Hills. West of these features, high pressure was located over northern California and northern Nevada. A ridge extended north into British Columbia. At the surface, low pressure was located over central South Dakota with a cold front extending west into central Wyoming. A stationary front extended southeast of this feature into eastern Nebraska. Skies were mostly cloudy in central Nebraska with partly cloudy skies in the west. Isolated showers with embedded thunderstorms have continued off and on earlier this morning across the sandhills and have continued through the noon hour. Temperatures as of 2 PM CDT ranged from 70 at Ainsworth to 84 at Imperial. && .SHORT TERM...(This evening through Thursday) Issued at 300 PM CDT Wed Aug 2 2017 Tonight through Thursday...Precipitation chances and the threat for severe storms will be the main forecast challenge in the near term. For tonight: A wind shift line will approach the northern Nebraska panhandle around 4 CDT, approaching the eastern panhandle and western sandhills around 7 PM CDT. Cold air advection will lag a couple of hours behind the front. Along the wind shift line, am expecting thunderstorms to develop in the 3 PM CDT to 5 PM CDT time frame in the northwest. As the wind shift line plows into better low level moisture in the central and eastern sandhills, an organized line of convection is expected to develop. At this time, based on where the highest amount of convective potential exists, best directional shear and proximity to the shortwave, locations in the north and northeastern cwa should see the greatest coverage of thunderstorms this evening. Further south and west, shear remains favorable, as well as convective potential to support scattered thunderstorms and will range pops from the 30s in the southwest to around 60 percent in the east and northeastern cwa. Would go higher, but the persistent high and mid level cloudiness today, should diminish convective potential from what the model is depicting. As for the severe threat, would expect the typical wind threat INVOF the front with the best threat for hail across northern and northeastern areas where directional shear is more favorable for super cells and temperatures aloft are coolest. The tornado threat should be small, with the threat more confined to the northeastern forecast area where the latest nam is indicating some favorable low level helicities around 00z. Convection in association with the front should clear the forecast area by the early overnight hours with a secondary area of pcpn possible in the southwestern forecast area. This is in association with a weak disturbance lifting east of the central Rockies. Thursday will be cool behind the front with highs struggling to get out of the middle 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM CDT Wed Aug 2 2017 Thursday night through Friday...High pressure will build into eastern Nebraska Thursday night. The latest guidance has upper 40s for a large portion of the area. The forecast blender yielded lower 50s for lows Friday night and manually adjusted these temps lower as the guidance has been persistent with upper 40s over the past couple of runs. Southerly winds will increase from west to east Friday as high pressure drops south into eastern Kansas. This will force warmer air northward with temperatures rebounding back into the upper 70s. Friday night through Wednesday...Strong warm air advection aloft will lift across the forecast area Friday night leading to fairly widespread thunderstorms. Additionally, there is a strong low level jet Friday night which noes into nwrn KS and then northern KS overnight. This would favor decent rainfall in the southern half of the forecast area. Beyond Saturday, there will be a continued threat for pcpn, Saturday night, then again Tuesday night as a tandem of strong upper level disturbances tracks from the northern plains into the upper midwest. Temperatures will remain fairly seasonal with highs in the lower to middle 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1245 PM CDT Wed Aug 2 2017 Thunderstorms are expected to develop across the region this afternoon. While both sites could see thunderstorms, KVTN has the best chance to be directly impacted by a storm or two. The best timing for thunderstorms will be between 21Z and 02Z. Expect frequent lightning and strong winds in any thunderstorm. After thunderstorms move out, ceilings will remain broken (mostly cloudy) and heights will be above 5000 ft at both terminals. Winds shift from the southeast Wednesday afternoon to the northwest Thursday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous weather outlook, Aug 2, 2:43 PM MDT, 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 343 PM CDT Wed Aug 2 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 343 PM CDT Wed Aug 2 2017 /243 PM MDT Wed Aug 2 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a slight risk for severe thunderstorms this afternoon and evening across the outlook area. Severe thunderstorms are possible across the central sandhills and southwestern Nebraska. Large hail up to two inches in diameter and damaging winds up to 70 MPH are the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will again be possible this weekend. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Buttler
In the hours before
Special weather statement, Aug 2, 3:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
424 PM CDT WED AUG 2 2017
NEZ024-025-022215-
Hooker NE-Thomas NE-
424 PM CDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 515 PM
CDT/415 PM MDT/...
At 423 PM CDT/323 PM MDT/, Doppler radar was tracking a strong
thunderstorm 5 miles west of Mullen, moving east southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mullen, Seneca, Hecla and Kelso.
This includes the following highways...
Highway 2 between mile markers 175 and 199.
Highway 97 between mile markers 54 and 70.
A severe thunderstorm watch remains in effect until 1000 PM CDT/900
PM MDT/ for north central and west central Nebraska.
LAT...LON 4209 10084 4208 10073 4178 10086 4196 10128
4209 10122
TIME...MOT...LOC 2123Z 290DEG 20KT 4202 10115
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:07 PM MDT | Special Weather Statement | LBF | Keith, Lincoln, Perkins | 53 min |
| Aug 1, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 27 min |
| Aug 1, 6:55 PM MDT | Special Weather Statement | LBF | Logan, Thomas | 50 min |
| Aug 1, 7:01 PM MDT | Special Weather Statement | LBF | Chase, Hayes, Lincoln | 44 min |
| Aug 1, 7:05 PM MDT | Special Weather Statement | LBF | Chase, Hayes, Lincoln | 40 min |
| Aug 1, 7:20 PM MDT | Areal Flood Advisory | LBF | Lincoln, Logan | 3 hr |
| Aug 1, 7:37 PM MDT | Special Weather Statement | LBF | Lincoln | 53 min |
| Aug 1, 7:55 PM MDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 1, 8:25 PM MDT | Special Weather Statement | LBF | Custer | 50 min |
| Aug 1, 8:38 PM MDT | Special Weather Statement | LBF | Frontier | 52 min |
| Aug 1, 9:08 PM MDT | Special Weather Statement | LBF | Frontier | 37 min |
| Aug 2, 3:28 PM MDT | Special Weather Statement | LBF | Arthur | 47 min |
| Aug 2, 3:47 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 2, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 64 min |
| Aug 2, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Aug 2, 4:24 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| Aug 2, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
| Aug 2, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 61 min |
| Aug 2, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 62 min |
| Aug 2, 5:16 PM MDT | Special Weather Statement | LBF | Logan | 44 min |
| Aug 2, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 33 min |
| Aug 2, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, McPherson | 51 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.